Alert archive / Nebraska / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 23, 2000, 10:30 PM CDT for Madison County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 10:30 PM CDT (03:30 UTC)
- Expired
- Jun 24, 2000, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison County, NE
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3677 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 21.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 240330 FFWOAX NEC119-240730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 1030PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MADISON COUNTY IN NORTHEAST NEBRASKA * UNTIL 230 AM CDT * AT 1025 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN IN SOUTHERN MADISON COUNTY WITH RADAR ESTIMATES OF 2 TO 4 INCHES. STORM SPOTTERS REPORTED WATER OVER THE ROADS NORTH OF NEWMAN GROVE. ADDITIONAL PERIODS OF HEAVY RAIN ARE EXPECTED IN THE WARNED AREA INTO THE EARLY MORNING HOURS. BE WATCHFUL FOR RISES ON SHELL CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY AND MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4200 9783 4176 9781 4176 9739 4204 9739 WIESE NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:50 PM CDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 2:50 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT FRI JUN 23 2000 ...WHEN AND WHERE THUNDERSTORMS... SHORT TERM...IN THE SHORT TERM ONE OF THE MOST IMPORTANT FEATURES TO MONITOR IS THE BOUNDARY FROM THE IOWA MISSOURI BORDER WEST ACROSS SOUTHEAST NEBRASKA BETWEEN OMA AND LNK...THEN NORTHWEST TOWARD BBW. THE 1800Z SOUNDING INDICATED OVER 70 J/KG CIN HOLDING BACK AROUND 2000 J?KG NORTH OF THIS BOUNDARY...WHILE TO THE SOUTH THE CU FIELD IS INCREASING IN THE CONVERGENCE ZONE AND INSTABILITY IS INCREASING. THUS THE SOUTHERN PART OF THE CWA IS MOST LIKELY FOR THUNDERSTORM DEVELOPMENT. BETTER SHEAR PROFILES ARE NORTH WHERE 0-6 KM SHEAR VALUES WILL BE AROUND 35 KTS...AND SOME CONVECTION IS POSSIBLE ALONG SLOWLY APPROACHING COLD FRONT WORKING WITH AN APPROACHING SHORT WAVE TROUGH TO ERODE THE CAP. THE SLIGHT RISK OF SEVERE STORMS FROM SPC LOOKS IDEAL...WITH A HAIL/WIND DAMAGE THREAT MOST LIKELY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. LONGER TERM...EXAMINING THE VARIOUS MODELS...THE ETA SEEMED TO HANDLE THE INITIAL PRECIPITATION FIELDS THE BEST...ALTHOUGH INITIALLY CONVECTION MAY BE CONCENTRATED TO FAR SOUTH INTO KANSAS. THE EVENT SHOULD MAINLY BE AN EVENING EVENT ACCORDING TO ALL OF THE NUMERICAL MODELS...EXCEPT NORTHEAST. WILL GO WITH THE FRONTAL MOVEMENT OF THE ETA MODEL WHICH KEEPS MOST OF CWA IN MOIST SRLY FLOW SATURDAY WITH THE FRONT SINKING SOUTHWARD SUNDAY NIGHT INTO THE DAY SUNDAY. ALL MODELS SUGGEST A NOCTURNAL MCS...ESPECIALLY NORTHEAST NEBRASKA SATURDAY NIGHT WHERE WARM ADVECTION MAXIMUM AT 850 MB IS PREDICTED. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL SHIFT SWRD THROUGH THE CWA INTO EARLY AFTERNOON SUNDAY...UNTIL SUNDAY NIGHT IT EXITS THE AREA. FWC MOS TEMPS WILL PROBABLY BE WARMER TONIGHT WITH THE HIGH DEWPOINTS...THE HIGHS SATURDAY AREA CLOSE AS ALL MODELS KEEP THE SAME TYPE OF AIRMASS IN THE AREA. THE ONLY HITCH WILL BE THE LOCATION OF OUTFLOW BOUNDARIES. COOLER SUNDAY...AND BELIEVE CLOUDS AND COOL ADVECTION WILL KEEP TEMPERATURES BELOW MOS...CERTAINLY BELOW 90 DEGREES. OMA...NONE. BYRD
In the hours before
Special weather statement, Jun 23, 5:35 PM CDT, 4 hours 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 535 PM CDT FRI JUN 23 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS LIKELY TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. A VERY UNSTABLE AND MOIST AIR MASS IS IN PLACE ACROSS THE AREA. A NUMBER OF SURFACE BOUNDARYS ALONG WITH A DISTURBANCE IN THE UPPER ATMOSPHERE WILL SERVE TO PROVIDE LIFT TO GENERATE THUNDERSTORMS. BASED ON THE DEGREEE OF INSTABILITY...SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN RISKS...HOWEVER A FEW TORNADOES ARE POSSIBLE DURING THE EVENING PEOPLE SHOULD BE ALERT FOR WEATHER DEVELOPMENTS THROUGH THE NIGHT. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:05 PM CDT | Tornado Warning | OAX | Richardson | 25 min |
| Jun 23, 7:37 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 38 min |
| Jun 23, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 52 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 43 min |
| Jun 23, 8:44 PM CDT | Flash Flood Warning | OAX | Cass | 6 hr |
| Jun 23, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 49 min |
| Jun 23, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Jun 23, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 41 min |
| Jun 23, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 52 min |
| Jun 23, 9:42 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 48 min |
| Jun 23, 9:48 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 42 min |
| Jun 23, 10:28 PM CDT | Flash Flood Warning | OAX | Nemaha, Otoe, Richardson | 4 hr |
| Jun 24, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Butler | 30 min |
| Jun 24, 1:28 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 32 min |
| Jun 24, 2:33 AM CDT | Flash Flood Warning | OAX | Madison | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.